Georgia, 2005Damaging Wind in Georgia, August 4, 2005
August 4, 2005 · NWS FFC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 4, 2:45 PM EST, 55 minutes earlier.
Area forecast discussion, Aug 4, 2:45 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT THU AUG 4 2005
.SHORT TERM...HIGH PRESSURE WILL CONTINUE THROUGH THE SHORT TERM.
OCCASIONAL WEAK AREAS OF PVA CROSS THE AREA DURING THAT TIME. WITH
SUFFICIENT SURFACE HEATING AND INSTABILITY...MAINLY AFTERNOON AND
EVENING THUNDERSTORMS SHOULD DEVELOP. MOST FAVORED AREA FOR
CONVECTION SHOULD BE CENTRAL ZONES...WHERE BEST MOISTURE IS
CONCENTRATED. MODELS WANT TO DEVELOP LOW PRESSURE VICINITY OF
NORTHERN GULF ON SATURDAY...BUT TOO MANY UNCERTAINTIES INVOLVED AT
THIS TIME TO MAKE ANY SIGNIFICANT CHANGES. HAVE KEPT LOW DIURNAL
POPS THROUGH THE NEXT 48 HOURS...AND PERSISTENCE TEMPERATURES.
.LONG TERM...SURFACE FRONT EXPECTED TO SAG SOUTH INTO TENNESSEE OVER
THE WEEKEND MOST LIKELY WILL STAY NORTH OF THE CWA. HAVE KEPT
BASICALLY THE PERSISTENCE FORECAST OF MAINLY DIURNAL CONVECTION
THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 72 90 71 88 / 20 30 20 30
ATHENS 70 92 70 89 / 20 30 20 30
GAINESVILLE 70 90 69 87 / 20 30 20 30
ROME 69 95 69 90 / 20 30 20 30
COLUMBUS 73 92 73 91 / 30 30 30 30
MACON 71 93 73 92 / 20 30 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
&&
99/41
Hazardous weather outlook, Aug 4, 4:00 AM EST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT THU AUG 4 2005
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EDT THU AUG 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER THE NORTHEAST
MOUNTAINS AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING...
.SYNOPSIS...
A WEAK PRESSURE PATTERN WILL CONTINUE OVER THE AREA THROUGH TONIGHT.
.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM POSSIBLE SEVERE THUNDERSTORMS WILL BE
DAMAGING DOWNBURST WINDS. FREQUENT LIGHTNING AND HEAVY RAIN CAN BE
EXPECTED WITH ANY STORMS. THE BEST LOCATION FOR POSSIBLE SEVERE
THUNDERSTORMS WILL BE THE NORTHEAST MOUNTAINS AND ACROSS CENTRAL
GEORGIA...DURING THE AFTERNOON AND EARLY EVENING.
.DISCUSSION...
THE AIRMASS WILL BECOME UNSTABLE THIS AFTERNOON WITH CAPES AROUND
2000 AND LIFTED INDICES OF -6 TO -7. THE BEST MOISTURE WILL BE
ACROSS CENTRAL GEORGIA. HOWEVER...WEAK DYNAMICS AND VERTICAL WIND
SHEAR WILL INHIBIT THE DEVELOPMENT OF MANY THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
BDL
In the hours before
Special weather statement, Aug 4, 2:39 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT THU AUG 4 2005
GAZ008-009-016-042015-
339 PM EDT THU AUG 4 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 30 TO 40 MPH WINDS
IN WHITE...UNION AND TOWNS COUNTIES UNTIL 415 PM EDT...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND BLAIRSVILLE TO NORTH OF UNICOI STATE
PARK...MOVING SOUTH AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITE...UNION AND TOWNS COUNTIES. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE BLAIRSVILLE...OWLTON...CHOESTOE...THE ANNA
RUBY FALLS SCENIC AREA AND UNICOI STATE PARK. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS AND RISING WATER ON SMALL CREEKS
AND STREAMS.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 4, 3:18 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT THU AUG 4 2005
GAZ005-042045-
418 PM EDT THU AUG 4 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH
WINDS IN MURRAY COUNTY UNTIL 445 PM EDT...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM OVER RAMHURST...THE THUNDERSTORM WAS MOVING
SOUTH AROUND 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA-SIZED HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES
ACROSS MURRAY COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE RAMHURST...CARTERS...HOLLEY AND THE WESTERN END OF CARTERS
LAKE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND
RISING WATER ON SMALL CREEKS AND STREAMS.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Thunderstorm Wind, Union
- When
- August 4, 3:40 PM EST
- Where
- Union County, 4 mi WSW of Choestoe
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $250
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.767, -83.950
The Union County 911 Center reported that one tree was blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat and Damaging Winds in Missouri, August 4, 20051 death · $1,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, August 4 to 6, 2005$530,000 · 1.5 in hail · 17 events
- Damaging Wind in Arizona, August 4, 2005$50,000 · 52 kt wind · 1 event
- Flash Flooding in California, August 4, 2005$35,000 · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, August 4, 2005$25,000 · 57 kt wind · 4 events
- Damaging Wind in California, August 4, 2005$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2005$19,000 · 1 in hail · 5 events
- Damaging Wind in Texas, August 4, 20051 injured · $15,000 · 55 kt wind · 1 event
- Damaging Winds in Wisconsin, August 4, 2005$20,000 · 56 kt wind · 3 events
- Hail and Damaging Wind in Kansas, August 4, 2005$20,000 · 1 in hail · 3 events
- Damaging Wind in Arizona, August 4, 2005$20,000 · 60 kt wind · 1 event
- Lightning Strike in New Hampshire, August 4, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475261.